×

zbMATH — the first resource for mathematics

De Finetti theorem and Borel states in \([0, 1]\)-valued algebraic logic. (English) Zbl 1189.03076
Summary: De Finetti’s (no-Dutch-Book) criterion for coherent probability assignments is extended to large classes of logics and their algebras. Given a set \(A\) of “events” and a closed set \(\mathcal W \subseteq [0, 1]^A\) of “possible worlds”, we show that a map \(s : A \rightarrow [0,1]\) satisfies de Finetti’s criterion if, and only if, it has the form \(s(a) = \int _{\mathcal W} V(a)d\mu (V)\) for some probability measure \(\mu \) on \(\mathcal W\). Our results are applicable to all logics whose connectives are continuous operations on \([0,1]\), notably (i) every \([0,1]\)-valued logic with finitely many truth-values, (ii) every logic whose conjunction is a continuous t-norm and whose negation is \(\lnot x = 1 - x\), possibly also equipped with its t-conorm and with some continuous implication, (iii) any extension of Łukasiewicz logic with constants or with a product-like connective. We also extend de Finetti’s criterion to the noncommutative underlying logic of GMV-algebras.

MSC:
03G25 Other algebras related to logic
03B48 Probability and inductive logic
03B50 Many-valued logic
06D35 MV-algebras
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Anshakov, O.; Rychkov, S., On finitely-valued propositional logical calculi, Notre dame J. formal logic, 36, 606-629, (1994) · Zbl 0852.03009
[2] Cignoli, R.L.O.; D’Ottaviano, I.M.L.; Mundici, D., Algebraic foundations of many-valued reasoning, Trends in logic, vol. 7, (2000), Kluwer Academic Publishers Dordrecht
[3] de Finetti, B., Sul significato soggettivo Della probabilitá. (on the subjective meaning of probability), Fundamenta mathematicae, 17, 298-329, (1931), (in Italian) · JFM 57.0608.07
[4] de Finetti, B., Theory of probability, vol. 1, (1974), John Wiley and Sons Chichester
[5] Dvurečenskij, A., States on pseudo MV-algebras, Studia logica, 68, 301-327, (2001) · Zbl 0999.06011
[6] Ewald, G., Combinatorial convexity and algebraic geometry, Graduate texts in mathematics, vol. 168, (1996), Springer New York · Zbl 0869.52001
[7] Font, J.M., An abstract algebraic logic view of some multiple-valued logics, (), 25-57, (Chapter 2) · Zbl 1057.03059
[8] Georgescu, G.; Iorgulescu, A., Pseudo-MV algebras, Multiple-valued logic, 6, 95-135, (2001) · Zbl 1014.06008
[9] Gerla, B., MV-algebras, multiple bets and subjective states, International journal of approximate reasoning, 25, 1-13, (2000) · Zbl 0958.06007
[10] Goodearl, K.R., Partially ordered abelian groups with interpolation, (1986), Amer. Math. Soc. Providence, RI · Zbl 0589.06008
[11] Gottwald, S., A treatise on many-valued logics, Studies in logic and computation, vol. 9, (2001), Research Studies Press Ltd Baldock, England, (King’s College, London) · Zbl 1048.03002
[12] Hájek, P., Metamathematics of fuzzy logic, Trends in logic, vol. 4, (1998), Kluwer Academic Publishers Dordrecht · Zbl 0937.03030
[13] Klement, E.P.; Mesiar, R.; Pap, E., Triangular norms, Trends in logic, vol. 8, (2000), Kluwer Academic Publishers Dordrecht · Zbl 0972.03002
[14] Menu, J.; Pavelka, J., A note on tensor products of the unit interval, Commentarii math. univ. carolinae, 17, 71-83, (1976) · Zbl 0358.18007
[15] Montagna, F., Subreducts of MV-algebras with product and product residuation, Algebra universalis, 53, 109-137, (2005) · Zbl 1086.06010
[16] Montagna, F.; Panti, G., Adding structure to MV-algebras, Journal of pure and applied algebra, 164, 365-387, (2001) · Zbl 0992.06012
[17] Mundici, D., Averaging the truth value in łukasiewicz sentential logic, Studia logica, 55, 113-127, (1995) · Zbl 0836.03016
[18] Mundici, D., Bookmaking over infinite-valued events, International journal of approximate reasoning, 43, 223-240, (2006) · Zbl 1123.03011
[19] J. Paris, A note on the Dutch Book method, in: G. De Cooman, T. Fine, T. Seidenfeld (Eds.), Proceedings of the Second International Symposium on Imprecise Probabilities and their Applications, ISIPTA 2001, Ithaca, NY, USA, Shaker Publishing Company, 2001, pp. 301-306. Available from: <http://www.maths.man.ac.uk/DeptWeb/Homepages/jbp>.
[20] Rachůnek, J., A non-commutative generalization of MV-algebras, Czechoslovak mathematical journal, 52, 255-273, (2002) · Zbl 1012.06012
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.